MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TALISMAN DELIVERY SHEATH; CATHETER, PERCUTANEOUS

ABBOTT MEDICAL AMPLATZER TALISMAN DELIVERY SHEATH; CATHETER, PERCUTANEOUS
Model Number 9-TDS-09F45-80
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Codes Atrial Flutter (1730); Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 08/25/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported on (b)(6) 2025 a 30-25mm amplatzer talisman pfo occluder using a 9f amplatzer talisman delivery sheath to treat a patent foramen ovale (pfo).The patient presented with challenging anatomy with an extremely mobile interatrial septum.Transseptal access was anterior in front of the pfo tunnel.The patient's activated clotting time (act) level was 250 seconds.During the procedure it was noted that the occluder was too small to adequately cover the pfo tunnel.The occluder was removed from the patient and replaced with a 35-25mm amplatzer talisman pfo occluder.The guidewire was advanced slightly anterior to the pfo opening into the left atrium.During deployment of the right atrial disc the delivery sheath was positioned somewhat in the aortic orientation.Due to the septal mobility and recurrent episodes of atrial flutter, the occluder could not be positioned optimally within the pfo tunnel.The procedure was aborted.Later the same day the patient developed a cardiac tamponade.A pericardiocentesis was performed.The patient status was stable.The user believed the delivery sheath irritated the left atrial wall due to the patient's septal mobility and atrial flutter.
 
Additional Manufacturer Narrative
An event of positioning problem with health effects of pericardial effusion, cardiac tamponade, and atrial flutter was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.There were no complaints associated with any other devices from the lot.Based on the available information, the cause for the reported positioning problem with health effects of pericardial effusion, cardiac tamponade, and atrial flutter could not be confirmed.An unexpected medical intervention was a result of case-specific circumstances, a pericardiocentesis was performed.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description

Brand Name
AMPLATZER TALISMAN DELIVERY SHEATH
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23085552
Report Number2135147-2025-05253
Device Sequence Number9848714
Product Code DQY
UDI-Device Identifier05415067033369
UDI-Public(01)05415067033369(17)280229(10)10784508
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K212738
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-TDS-09F45-80
Device Catalogue Number9-TDS-09F45-80
Device Lot Number10784508
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2025
Supplement Date Received by Manufacturer11/26/2025
Initial Report FDA Received Date09/18/2025
Supplement Report FDA Received Date12/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient SexFemale